Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Child had sepsis and septic shock, taken oral antibiotics. Now peeling skin, redness, itching, stiff neck. Have eczema

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
My 16 year old daughter was admitted to hospital with sepsis and septic shock 3 weeks ago. She had gad a course of oral amtibiotics just before she was admitted for a kidney infection. Although they could not clarify in the hospital the cause of the sepsis. She was treated with intravenous antibiotics for 7 days and then sent home with oral antibiotics, which she finished last tuesday. Her skin on her hands is now peeling very badly and her skin is very red and itchy. She does have eczema but it has always been well controlled. She is also complaining of a stiff neck again as she was in hospital.
Posted Fri, 21 Sep 2012 in Skin Hair and Nails
Answered by Dr. Aparna Kohli 4 hours later
Thanks for writing in.
Its possible that your daughter is having a drug reaction as she was probably allergic to one of the drugs she was given. Also, a stiff neck may indicate that the infection has recurred and we are possibly looking at meningitis.
She needs to be taken to the ER again as this can become more severe. She would probably be given some steroids to control the drug reaction and we would need to do a CT scan or a lumbar puncture ( depending on the clinical assessment).
We also need to find out how a 16 year old landed up in sepsis.
Hope that helps
Above answer was peer-reviewed by
Follow-up: Child had sepsis and septic shock, taken oral antibiotics. Now peeling skin, redness, itching, stiff neck. Have eczema 4 hours later
She has a skin rash as well - could this be part of the allergic reaction?
Answered by Dr. Aparna Kohli 2 minutes later
Yes, that is actually a major manifestation of an allergic reaction to a drug.
Let me know if you have any more concerns.
If not, please close this discussion
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor